Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 217, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 13, 2001, 12:00 PM CST for Ouachita Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 13, 2001, 12:00 PM CST (18:00 UTC)
- Expired
- Dec 13, 2001, 12:30 PM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ouachita Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
889 WUUS54 KSHV 131801 SVRSHV LAC073-131830- /NEW.KSHV.SV.W.0138.131800-131830/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU DEC 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 1230 PM CST * AT NOON CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF RICHWOOD...OR ABOUT 8 MILES SOUTHWEST OF MONROE...MOVING NORTHEAST AT 60 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE READY TO ACT QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA... UNTIL 1230 PM CST. LAT...LON 3237 9224 3225 9208 3230 9202 3265 9199
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 10:00 AM CST, 2 hours earlier.
Area forecast discussion, Dec 13, 10:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST THU DEC 13 2001 SHV 88D CONTINUES TO SHOW AREAS OF RAIN WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PARTS OF EAST TEXAS AND NORTH LOUISIANA... MOVING NORTHEAST AT 45 MPH. A FEW STORMS WELL BEHIND THE COLD FRONT THAT EXTENDS FROM JUST SOUTH OF MLU TO NEAR BPT HAVE PRODUCED PEA TO DIME SIZE HAIL IN NORTHEAST TEXAS AND NORTHWEST LOUISIANA. VISIBILITIES ARE SLOWLY GETTING BETTER...ALTHOUGH DENSE FOG IS STILL BEING OBSERVED IN PARTS OF SOUTHWEST ARKANSAS. SO FOR THE FORECAST...WILL LET DENSE FOG ADVISORY EXPIRE AS FOG SLOWLY LIFTS...AND REMOVE PATCHY MORNING FOG WORDING. FLOOD WATCH FOR THE EAST TEXAS LAKES AREA...NORTH LOUISIANA AND PARTS OF SOUTHERN ARKANSAS WILL CONTINUE THIS AFTERNOON...AS HEATING AND UPPER LEVEL DISTURBANCES TRACKING ALONG THE BOUNDARY WILL ALLOW SHOWERS AND THUNDERSTORMS TO CONTINUE AND INCREASE. SMALL HAIL HAS BEEN REPORTED IN AREAS OF COLDER AIR...SOME 40 TO 50 MILES BEHIND THE FRONT...AND THIS WILL LIKELY CONTINUE IN ISOLATED STRONG THUNDERSTORMS...BUT AGAIN THE MAIN THREAT WILL BE FLOODING DUE TO HEAVY RAIN. UPDATE WILL BE OUT BY 1700Z. ELEVEN .SHV...FLOOD WATCH IN EFFECT TODAY FOR PARTS OF EAST TEXAS...SOUTH CENTRAL ARKANSAS...AND ALL OF NORTH LOUISIANA ARZ072-073-LAZ001>006-010>014-017>022-TXZ151>153-165>167
In the hours before
Special weather statement, Dec 13, 10:30 AM CST, 1 hour 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST THU DEC 13 2001 RADAR SHOWS SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA IN COVERAGE...AND THIS TREND WILL CONTINUE...AS UPPER LEVEL DISTURBANCES MOVING ALONG A STALLING COLD FRONT...FROM NEAR MONROE LOUISIANA TO BEAUMONT TEXAS....COMBINE WITH DAYTIME HEATING. FLOODING DUE TO HEAVY RAIN WILL STILL BE THE MAIN THREAT TODAY...HOWEVER ISOLATED SEVERE STORMS MAY PRODUCE HAIL OR DAMAGING WINDS. SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS... AND EMERGENCY MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS THIS AFTERNOON AND INTO TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 11:45 AM CST | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Dec 13, 12:51 PM CST | Flash Flood Warning | SHV | Grant, Winn | 4 hr |
| Dec 13, 2:28 PM CST | Tornado Warning | SHV | Natchitoches | 32 min |
| Dec 13, 3:07 PM CST | Tornado Warning | SHV | Grant | 53 min |
| Dec 13, 3:30 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 60 min |
| Dec 13, 3:44 PM CST | Flash Flood Warning | SHV | Natchitoches | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.